MDJunction - People Helping People
 
Ask a Question
04/11/2012 07:39 PM

41 years old 3 episodes of recurrent pericarditis

myocardium
 
Posts: 6
New Member

I'm a 41 year old male.. relatively good health. I suffered a heart attack in dec 2009 which required stents and multiple shocking due to ventricular fibrillation. I came through and fully recovered to the point that I completed 3 x 10K runs last year.

In December last year I spend 4 days in hospital diagnosed with Pericarditis. I was given Steroid IV and sent home with Colchicine and a PPI.

Eveything was great until 3 weeks later. I had compelted a cardiovascular stress test on January 4th, test was stopped because I hit the age related max heart rate, 189 beats per minute in my case....

the next day I collapsed at home with another case of pericarditis... and vaso vagal syncope.... my heart rate fell to 45 beats and systolic pressure to 75mmHg.

Another episode 2 weeks later... I've been 15mg of Prednisone, combined with 0.6mg of colchicine 2 x day.... when I taper offf the prednisone at 2.5mg per week.. the inflammation comes back when I get to 10mg.

Can't seem to get off the Prednisone... it's been almost 3 months and I'm starting to get concerned of the side effects... already getting leg cramps.

Trying to get off the Prednisone and on an NSAID...

Can anyone here provide any input ....I'm reading that pericarditis could be a long slow battle.

thank you very much...

Brad

Reply

04/14/2012 08:33 AM
willywong
 
Posts: 91
Member

http://www.youtube.com/watch?v=zkR4BVd-pTg

Try this site, this doctor specialises in pericarditus and gives advice about taking steroids and NSAIDS. Good luck


04/25/2012 07:46 PM
myocardium
 
Posts: 6
New Member

thank you Willy... I'm now down to 10mg / day wihout any pain... hopefully this is it.. I'm tapering another 2.5mg next week...

05/06/2012 05:51 PM
myocardium
 
Posts: 6
New Member

started first dose of 10mg today. hopefully no pain. It ususally uccurs on day 3-4. tapreing down to 9mg next week.

gained about 5 lbs in a month...suspect it's water retention...decreased dosage of diuretic fron 40mg to 25mg...


05/06/2012 05:58 PM
Hazeldee
Hazeldee  
Posts: 259
Member

Myocardium,

I am glad that you aren't jumping down another 2.5 mg. From my experience, that is too fast. Once you get below 10 mg, you can start having recurring symptoms of pericarditis. I had so much trouble weaning off prednisone that for a long time, the rheumatologist had me drop 1 mg every 2 weeks. Not that it ended up working in the end anyway, but it was better than the big drops. Good luck!

Hazeldee


05/06/2012 06:04 PM
myocardium
 
Posts: 6
New Member

Thank you Hazeldee..

did you evey find out the cause of yours ?

the Rheumatologist I'm seeing suspects it's viral. (back from Nov 2011)

ANCA-p and ANCA-c Tests all came back negative.

There is no auto immune disease that is causing mine.

very frustrating...


05/06/2012 06:11 PM
Hazeldee
Hazeldee  
Posts: 259
Member

Nope. They even did a biopsy of my pericardium during my pericardial window. Most cases are caused by unknown viruses. Most never determine a cause.

I am not getting commission or anything for suggesting IV hydrogen peroxide therpay, I just want others to get their health back like I did. I went through so much with mine. I have had so many recurrences that I've lost count now. I weaned off prednisone SO many times only to have to increase it and start all over.

I would highly recommend looking into someone close to you who does the IV hydrogen peroxide therapy. It has worked SO well for me and I am now off all meds and down to 1 IV treatment a month! It truly is amazing and would be even more incredible to you had you experienced all of my ups and downs first hand. My case was extremely hard to treat. I know that most doctors think that it is complete bull. There is stuff going around about it being quack medicine. But it has given me my health back and I see other patients where I go be successfully treated for a variety of conditions as well.

It can't hurt to try. I usually got more energy after a treatment. I haven't had any other side effects and generally there aren't any. When I started this, I vowed that I would come back here and let people know if I had found a cure for all of us. So, that is what I am doing. My doctor had treated one other person with pericarditis successfully, so I just went for it.

Good luck!

Hazeldee


06/14/2012 06:55 PM
myocardium
 
Posts: 6
New Member

Thought I'd give an update as to where I am.

I've been tapering off the Prednisone 1mg ever 2 week. On Sunday I start 7mg dosing.

I started to feel some pain in my upper abdomen so I went for a chest x-ray on Wednesday to check for pleural effusion, everything was normal.

I'm feeling some pain in my lower back region, thought it might be kidney related. All my weekly blood work is normal. Kidney function / Liver function and blood sugar test are all normal.

I'm thinking my pain could be meds related.

I'm on the following meds.

80mg ASA, OD

40mg Pantoprazole, BID

20 mg Crestor, OD

0.6mg Colchicine, BID

25mg Spironolactone Hydrochlorothiazide, OD (water pill)

8mg Prednisone (tapering 1mg every 2 weeks)

Anyone here, been on these meds. I'm hoping to get down to just my regular asprin and Crestor by Christmas.


09/10/2012 06:22 PM
myocardium
 
Posts: 6
New Member

Hey folks,

I'm down to my last week of prednisone.... 1mg per day and I'm done on Saturday.

Finally....

Hope everyone is well...

Brad..

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved